Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 28, 2021, 1:39 PM EDT for Jones County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2021, 1:39 PM EDT (17:39 UTC)
- Expired
- Mar 28, 2021, 2:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Jones County, GA
The radar
The Robins AFB radar (KJGX), 58 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
402
WWUS82 KFFC 281739
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
139 PM EDT Sun Mar 28 2021
GAZ059-060-071>073-281815-
Putnam GA-Monroe GA-Baldwin GA-Jones GA-Jasper GA-
139 PM EDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PUTNAM...NORTHEASTERN
MONROE...WESTERN BALDWIN...JONES AND SOUTHERN JASPER COUNTIES UNTIL
215 PM EDT...
At 138 PM EDT...a line of strong thunderstorms was along a line
extending from McElheneys Crossroads to near Plant Scherer...and
moving east at 50 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Milledgeville, Gray, Meriwether, Ethridge, James, Bradley, Wayside,
Dames Ferry, Berner, Haddock, Resseaus Crossroads, Round Oak,
Clinton, Jarrell Plantation, Plant Harlee Branch, Hillsboro, Browns
Crossing, McElheneys Crossroads, Juliette and Stanfordville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3326 8323 3326 8325 3323 8325 3321 8326
3320 8327 3319 8327 3319 8326 3295 8334
3298 8390 3318 8383 3319 8381 3320 8382
3329 8379 3329 8322
TIME...MOT...LOC 1738Z 263DEG 45KT 3323 8377 3304 8384
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 28, 7:37 AM EDT, 6 hours 2 minutes earlier.
Area forecast discussion, Mar 28, 7:37 AM EDT, 6 hours 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 737 AM EDT Sun Mar 28 2021 .UPDATE... For 12z TAFs/Aviation. See discussion below. && .PREV DISCUSSION... /Issued 423 AM EDT Sun Mar 28 2021/ SHORT TERM /Today through Monday/... Very mild conditions exist across the area early this morning ahead of a strong cold front that will cross north and central GA today. Leading edge of convective/storm complex expected to reach NW Georgia btwn 11-12z, advancing south and east through day. Greatest severe potential will be across northwest/north-central GA (west of a Blue Ridge to Jasper to Cartersville to Cedartown line) this morning, where 50-60kts low lvl (0-3KM) winds/bulk shear coupled with MLCAPE up to 500 J/KG will exist to support damaging wind threat in any bowing line segments. We are continuing to monitor conditions across north Alabama for a potential WATCH across this area. Elsewhere, through the late morning/afternoon... narrow line of showers and storms will continue to move southeast perhaps undergoing some weakening before tapping into better instability this afternoon over middle/central GA. Shear profiles are not expected to be as impressive as early this morning (across the north) so severe threat will "isolated" at best this afternoon as line eventually weakens and exits forecast area by 6-8 PM this evening. In addition to the storm threats, gusty winds will occur just ahead of the front as well as for several hours post-frontal. Guidance suggesting 15-20 mph sustained winds with gusts up to 30 mph at times. This doesn't meet Wind Advisory criteria but will have to be monitored as we head into the late morning/early afternoon hours. Much drier/cooler air will filter across the area tonight with low temps in the 30s/40s (far cry from the 60s/70s we are seeing this morning). Dry and stable conditions will prevail Monday with more seasonal temperatures expected. DJN.83 LONG TERM /Monday Night through Saturday/... At the start of the period GA is under a weak ridge aloft with the remnants of a surface front along the Gulf Coast. The surface boundary moves north through Tuesday as a wave develops on it. This will spread showers and a few thunderstorms back into north and central GA Monday night and Tuesday. For Tuesday night through Wednesday night a long wave trough moves from the MS River Valley eastward through the Great Lakes. This will push a cold front through GA on Wednesday. Highest pops on Tuesday night and Wednesday still look reasonable with the frontal passage. With increasing instability during that time...have included a mention of thunder. By Thursday the long wave trough has moved off the Atlantic Coast and a dry northwest flow dominates the forecast area. A cooling trend is in store after Wednesday with low temperatures in the 30s for much of the area Wednesday night and Thursday night. The GFS and ECMWF seem to be in reasonable agreement on the major features. 41 DJN.83 && .AVIATION... 12Z Update... Broken line of convection has entered NW Georgia and should make its way across ATL and surrounding sites between 14-17z. Gusty winds and locally heavy rain should be main threats. Outside of the storms, increasing SW winds will occur then shift W/NW behind the line (sustained 15-20 mph w/ gusts around 25 mph). MVFR cigs expected to increase ahead of the convection, then gradually erode as drier air comes in behind the front. Winds should diminish late this evening/overnight. For ATL... a wind shift to the E/NE is expected after 12z/Monday. //ATL Confidence...12Z Update... Medium on ceilings/wind speeds Medium to high on timing and impacts from convection DJN.83 && .PRELIMINARY POINT TEMPS/POPS... Athens 74 40 66 44 / 80 10 5 10 Atlanta 73 40 65 46 / 80 10 5 10 Blairsville 64 34 63 41 / 90 10 0 5 Cartersville 69 37 66 44 / 90 5 5 5 Columbus 74 44 69 51 / 90 10 5 20 Gainesville 69 40 64 44 / 80 10 5 10 Macon 82 43 70 49 / 80 20 0 20 Rome 69 39 66 44 / 90 5 5 5 Peachtree City 74 40 67 46 / 80 10 5 10 Vidalia 85 49 71 53 / 60 50 5 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 11 AM EDT this morning for the following zones: Bartow...Catoosa...Chattooga...Cherokee... Dade...Dawson...Fannin...Floyd...Gilmer...Gordon...Lumpkin... Murray...Pickens...Polk...Union...Walker...Whitfield. && SHORT TERM...DJN.83 LONG TERM....41 AVIATION...DJN.83
Hazardous weather outlook, Mar 28, 4:55 AM EDT, 8 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 455 AM EDT Sun Mar 28 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 455 AM EDT Sun Mar 28 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A cold front will bring a line of scattered to numerous showers and thunderstorms to north and central Georgia today into the early evening. The showers and thunderstorms will enter northwest Georgia early this morning...and spread east and south across the remainder of the area this afternoon and early evening. A few storms could become strong to severe. The main threats will be damaging winds and large hail. Locally heavy rain is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There will be a chance for thnderstorms again Tuesday night through Wednesday night ahead of another frontal boundary as it crosses the area mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Mar 28, 1:01 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
101 PM EDT SUN MAR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM TSTM WND DMG GRIFFIN 33.25N 84.26W
03/28/2021 SPALDING GA EMERGENCY MNGR
POWER LINE REPORTED DOWN ON S 6TH STREET.
&&
EVENT NUMBER FFC2100081
TVLocal storm report, Mar 28, 1:10 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
110 PM EDT SUN MAR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 AM TSTM WND DMG 1 NE LILBURN 33.90N 84.13W
03/28/2021 GWINNETT GA EMERGENCY MNGR
*** 1 INJ *** A TREE WAS REPORTED DOWN ON A HOUSE OFF
OF HARVARD DRIVE NW.
&&
EVENT NUMBER FFC2100082
TVSpecial weather statement, Mar 28, 1:13 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
113 PM EDT Sun Mar 28 2021
GAZ049>051-059-060-281745-
Taliaferro GA-Morgan GA-Putnam GA-Jasper GA-Greene GA-
113 PM EDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TALIAFERRO...SOUTHEASTERN
MORGAN...PUTNAM...JASPER AND SOUTHEASTERN GREENE COUNTIES UNTIL 145
PM EDT...
At 113 PM EDT...a line of strong thunderstorms was along a line
extending from near Shady Dale to near McElheneys Crossroads...and
moving east at 50 mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Eatonton, Monticello, White Plains, Siloam, Shady Dale, Phoenix,
Reynolds at Lake Oconee, Liberty, Veazey, Harmony, Godfrey, Resseaus
Crossroads, Warfield, Willard, Rockville, Rock Eagle 4-H Center,
Central Georgia Experiment Stn, Plant Harlee Branch, Calvin and Parks
Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3345 8303 3336 8316 3334 8314 3331 8315
3328 8323 3326 8323 3326 8325 3319 8328
3317 8333 3318 8346 3314 8376 3315 8382
3318 8382 3319 8381 3321 8383 3325 8381
3328 8383 3348 8360 3359 8293
TIME...MOT...LOC 1713Z 261DEG 44KT 3344 8359 3324 8383
WIND...40MPHSpecial weather statement, Mar 28, 1:14 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
114 PM EDT Sun Mar 28 2021
GAZ058-059-068>072-281745-
Butts GA-Lamar GA-Monroe GA-Upson GA-Jones GA-Jasper GA-Pike GA-
114 PM EDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTTS...LAMAR...
MONROE...NORTHEASTERN UPSON...NORTHWESTERN JONES...SOUTHWESTERN
JASPER AND SOUTHEASTERN PIKE COUNTIES UNTIL 145 PM EDT...
At 114 PM EDT...a strong thunderstorm was over Piedmont, or near
Barnesville...moving east at 50 mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Thomaston, Barnesville, Forsyth, Milner, Meansville, Aldora, The
Rock, Atwater, Goggins, Berner, Brent, Chappel Mill, High Falls State
Park, Redbone, Blount, Liberty Hill, Hannahs Mill, Collier, Juliette
and Piedmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3292 8443 3316 8427 3324 8369 3294 8385
TIME...MOT...LOC 1714Z 261DEG 44KT 3305 8425
WIND...40MPHLocal storm report, Mar 28, 1:16 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
116 PM EDT SUN MAR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 AM TSTM WND DMG 3 ESE PLEASANT HILL 33.92N 84.07W
03/28/2021 GWINNETT GA EMERGENCY MNGR
A TREE FELL ON A POWERLINE NEAR THE INTERSECTION OF
GRANADA PL SW AND MIRANDY WAY NW.
&&
EVENT NUMBER FFC2100083
TVSpecial weather statement, Mar 28, 1:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
139 PM EDT Sun Mar 28 2021
GAZ059-060-071>073-281815-
Putnam GA-Monroe GA-Baldwin GA-Jones GA-Jasper GA-
139 PM EDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PUTNAM...NORTHEASTERN
MONROE...WESTERN BALDWIN...JONES AND SOUTHERN JASPER COUNTIES UNTIL
215 PM EDT...
At 138 PM EDT...a line of strong thunderstorms was along a line
extending from McElheneys Crossroads to near Plant Scherer...and
moving east at 50 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Milledgeville, Gray, Meriwether, Ethridge, James, Bradley, Wayside,
Dames Ferry, Berner, Haddock, Resseaus Crossroads, Round Oak,
Clinton, Jarrell Plantation, Plant Harlee Branch, Hillsboro, Browns
Crossing, McElheneys Crossroads, Juliette and Stanfordville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3326 8323 3326 8325 3323 8325 3321 8326
3320 8327 3319 8327 3319 8326 3295 8334
3298 8390 3318 8383 3319 8381 3320 8382
3329 8379 3329 8322
TIME...MOT...LOC 1738Z 263DEG 45KT 3323 8377 3304 8384
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:30 PM EDT | Special Weather Statement | FFC | Wilkes | 15 min |
| Mar 28, 5:33 AM EDT | River Flood Warning | FFC | Gordon | 21 days |
| Mar 28, 6:14 AM EDT | Special Weather Statement | FFC | Dade | 31 min |
| Mar 28, 6:45 AM EDT | Special Weather Statement | FFC | Dade, Walker | 30 min |
| Mar 28, 7:19 AM EDT | Special Weather Statement | FFC | Catoosa, Murray, Walker, Whitfield | 41 min |
| Mar 28, 7:50 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Walker | 25 min |
| Mar 28, 8:06 AM EDT | Special Weather Statement | FFC | Fannin, Murray, Union, Whitfield | 39 min |
| Mar 28, 8:12 AM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 33 min |
| Mar 28, 8:41 AM EDT | Special Weather Statement | FFC | Floyd, Gilmer, Gordon, Pickens | 34 min |
| Mar 28, 9:05 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon | 40 min |
| Mar 28, 9:11 AM EDT | Special Weather Statement | FFC | Fannin, Gilmer | 34 min |
| Mar 28, 9:14 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Polk | 31 min |
| Mar 28, 9:17 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Towns, Union | 28 min |
| Mar 28, 9:30 AM EDT | Special Weather Statement | FFC | Dawson, Pickens | 30 min |
| Mar 28, 9:41 AM EDT | Special Weather Statement | FFC | Towns | 34 min |
| Mar 28, 9:51 AM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Paulding, Polk | 24 min |
| Mar 28, 10:20 AM EDT | Special Weather Statement | FFC | Cobb, Forsyth, Paulding | 25 min |
| Mar 28, 10:43 AM EDT | Special Weather Statement | FFC | Forsyth, Hall | 32 min |
| Mar 28, 11:16 AM EDT | Special Weather Statement | FFC | Banks, Barrow, Clarke, Gwinnett, Jackson, Madison and 1 more | 29 min |
| Mar 28, 11:23 AM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Mar 28, 11:45 AM EDT | Special Weather Statement | FFC | Coweta | 30 min |
| Mar 28, 12:09 PM EDT | Special Weather Statement | FFC | Spalding | 36 min |
| Mar 28, 12:17 PM EDT | Special Weather Statement | FFC | Meriwether, Troup | 28 min |
| Mar 28, 12:22 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Fayette, Henry, Lamar, Pike, Spalding | 23 min |
| Mar 28, 12:45 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Lamar, Monroe, Spalding | 30 min |
| Mar 28, 12:50 PM EDT | River Flood Warning | FFC | Dade | 7 hr |
| Mar 28, 12:50 PM EDT | Special Weather Statement | FFC | Meriwether, Pike, Upson | 25 min |
| Mar 28, 12:54 PM EDT | Special Weather Statement | FFC | Troup | 36 min |
| Mar 28, 1:13 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 32 min |
| Mar 28, 1:14 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 31 min |
| Mar 28, 1:41 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart | 34 min |
| Mar 28, 1:42 PM EDT | Special Weather Statement | FFC | Greene, Putnam, Taliaferro | 33 min |
| Mar 28, 2:04 PM EDT | Special Weather Statement | FFC | Marion, Taylor | 26 min |
| Mar 28, 2:27 PM EDT | Special Weather Statement | FFC | Macon, Peach, Schley, Taylor | 33 min |
| Mar 28, 2:53 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Crawford, Dodge, Houston, Laurens and 5 more | 52 min |
| Mar 28, 3:47 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 28 min |
| Mar 28, 3:55 PM EDT | Special Weather Statement | FFC | Washington | 35 min |
| Mar 28, 4:06 PM EDT | Special Weather Statement | FFC | Laurens | 24 min |
| Mar 28, 4:11 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson, Laurens, Treutlen, Washington | 49 min |
| Mar 28, 6:18 PM EDT | Special Weather Statement | FFC | Toombs | 12 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.